Winter Storm, Forest
- When
- February 24, 10:00 PM CST to February 26, 6:00 AM CST
- Where
- Forest forecast zone
- Reported by
- Unknown
- Coordinates
- 45.667, -88.770 (the zone’s center; the record gives no point)
An intense low pressure system that moved from the Plains to southern Wisconsin produced heavy snow and strong winds across northeast Wisconsin. Thunder accompanied the snow showers early on the morning of the 25th in east-central Wisconsin.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
An intense low pressure system that moved from the Plains to southern Wisconsin produced heavy snow and strong winds across northeast Wisconsin. Thunder accompanied the snow showers early on the morning of the 25th in east-central Wisconsin. The heavy snow and strong winds led to power outages for parts of Seymour (Outagamie Co.) and for 100 customers on the east side of Green Bay (Brown Co.).|The highest snowfall totals from the storm included 20.0 inches at King (Waupaca Co.), 18.9 inches at Carlsville (Door Co.), 18.5 inches at Amherst and 17.9 inches at Almond (Portage Co.), 17.0 inches at Waupaca (Waupaca Co.), 16.6 inches at Wautoma (Waushara Co.) and 16.0 inches at Ephraim (Door Co.) and Kewaunee (Kewaunee Co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Feb 24, 3:00 PM CST, 7 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CST SAT FEB 24 2007 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. STORM SYSTEM OVER KANSAS WILL MOVE TOWARDS NORTHERN ILLINOIS THIS FORECAST PERIOD. THERE IS PLENTY OF GULF MOISTURE TO WORK WITH...A STRONG BAROCLINIC ZONE AND GOOD UPPER SUPPORT. WHILE SYSTEM FORECAST TO WEAKEN SLOWLY WITH TIME AS IT OCCLUDES...IT IS FOLLOWING A GREAT PATH TO PRODUCE HEAVY SNOW IN NORTHERN AND CENTRAL WISCONSIN. THE PROLONGED PERIOD OF SNOW SHOULD RESULT IN A FOOT OR MORE OF SNOW IN THE EASTERN PART OF THE FORECAST AREA BY MONDAY. A STRONG PRESSURE GRADIENT WILL PRODUCE WINDS OF 15 TO 30 MPH LATER TONIGHT THROUGH SUNDAY. THIS SHOULD BE JUST SHORT OF BLIZZARD WARNING CRITERION. WHILE MODELS FORECAST WINDS OF 50 KNOTS AT 925 MB AND EVEN 70 KNOTS AT 850 MB...THINK THESE STRONGER WINDS ARE NOT LIKELY TO MIX DOWN DUE TO THE LOW LEVEL TEMPERATURE INVERSION AND THE SIGNIFICANT DIRECTIONAL WIND SHEAR. IN ADDITION...THE SYSTEM IS FORECAST TO WEAKEN WITH TIME. WILL KEEP MENTION OF NEAR BLIZZARD CONDITIONS IN EASTERN ZONES TO LET PEOPLE KNOW IT WILL BE QUITE A STORM. .LONG TERM...MONDAY THROUGH FRIDAY. GFS AND ETA HAVE A DIFFERENCE OF OPINION AS TO HOW QUICKLY THE SYSTEM MOVES THROUGH. THE ETA IS SLOWER AND WOULD PRODUCE MORE SNOW ON MONDAY IF CORRECT. THINK A SLOWER SOLUTION IS MORE LIKELY WITH AN OCCLUDED SYSTEM. ANOTHER STORNG SYSTEM SHOULD MOVE THROUGH DURING THE MIDDLE OR END OF THE WEEK. .AVIATION...VFR CIGS AND VISIBILITIES EXPECTED AT GREEN BAY UNTIL THE SNOW ARRIVES LATE TONIGHT. THEN CIGS AND VSBYS WILL LOWER TO NEAR AIRPORT MINIMUMS AT TIMES SUNDAY. VFR/MVFR CONDITIONS AT WAUSAU AIRPORTS AND RHINELANDER WILL ALSO DROP QUICKLY ONCE SNOW ARRIVES LATER TONIGHT. AIRPORT MINIMUMS WILL LIKELY BE REACHED AT TIMES AROUND WAUSAU AND POSSIBLY AT RHINELANDER. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING 9 PM THIS EVENING TO MIDNIGHT SUNDAY NIGHT WIZ030-031-035>040-045-048>050- WINTER STORM WARNING MIDNIGHT TONIGHT TO MIDNIGHT SUNDAY NIGHT WIZ010>012-018-019- WINTER STORM WARNING MIDNIGHT TONIGHT TO 6 AM MONDAY WIZ013-020>022-073-074- SNOW AND BLOWING SNOW ADVISORY MIDNIGHT TONIGHT TO MIDNIGHT SUNDAY NIGHT WIZ005- && RDM/MG WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 700 AM CST SAT FEB 24 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251300- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 700 AM CST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A LATE WINTER STORM IS FORECAST TO AFFECT THE AREA FROM TONIGHT INTO MONDAY. SNOW WILL BEGIN TO FALL THIS EVENING...AND BECOME HEAVY AT TIMES OVERNIGHT. WINTER STORM WARNINGS AND WATCHES ARE IN EFFECT FOR CENTRAL AND NORTHEAST WISCONSIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE TO HEAVY SNOW WILL CONTINUE INTO SUNDAY...DIMINISHING SUNDAY NIGHT. STORM TOTALS OF 8 TO 12 INCHES...LOCALLY MORE...ARE EXPECTED SOUTH OF A LINE FROM TOMAHAWK TO IRON MOUNTAIN...WITH 6 TO 8 INCHES NORTH. STRONG...GUSTY EAST WINDS WILL MAKE FOR CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW WITH NEAR BLIZZARD CONDITIONS POSSIBLE. TRAVEL IS EXPECTED TO BE HAZARDOUS. A FEW INCHES OF ADDITIONAL SNOW ACCUMULATION IS POSSIBLE ACROSS PORTIONS OF NORTHEAST WISCONSIN WITH LAKE EFFECT SNOW SHOWERS MONDAY AND MONDAY NIGHT. IN ADDITION...GUSTY NORTHEAST WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW WHICH COULD MAKE TRAVEL HAZARDOUS AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-564-251300- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 700 AM CST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES AND GALE WARNINGS ARE IN EFFECT THROUGH SUNDAY. IN ADDITION THE STRONG EAST WINDS WILL CAUSE THE BUILD UP OF ICE ALONG THE LAKE MICHIGAN SHORELINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED THROUGH MONDAY. TE/KURIMSKI WEATHER.GOV/GREENBAY
The national radar mosaic for the moment the first event began.
22 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14869, 14870, 14871, 14872, 14873, 14874, 14875, 14876, 14877, 14878, 14879, 14880, 14882, 14883, 14884, 14885, 14886, 14887, 14888, 14889, 14890, 14891.